Diabetes and blood sugar levels

Patient

Q: I am type 2 diabetic..lately my levels have been high..176 to 220 and I do take metformin, should I be concerned. When this happens I get light headed, sweaty and blurry vision..a little shaky. Eating something does not always help. Thank you

Doctor

A:   If your glucose levels are remaining consistently high and you are also getting symptoms of hyperglycemia like increased thrist, nausea, vomitting, abdominal pain,increased urination then you may need to either increase your dose of metformin, or add another hpoglycemic agent to metformin or you may need to be started on insulin if you have reached the max dosage of metformin. However the symptoms which you are describing seem more to be related to low blood sugar than high. Thus please get your HbA1C levels done which will help enable the physician to ascertain the control over your DM over the last 6 months. All the best.

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews